Nebraska, 2020Heavy Snow in Nebraska, April 11 to 12, 2020
April 11 to 12, 2020 · NWS CYS · 1 event in 1 county or zone
0 inches of snowfall as a result.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Evening snow on the 11th continued overnight into the early morning hours on the 12th with persistent banding snow producing heavy snow across the Harrison area of the Northern Sioux County forecast zone where COOP station measured 6.0 inches of snowfall as a result.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Apr 11, 1:47 PM MST, 3 hours 13 minutes earlier.
Area forecast discussion, Apr 11, 1:47 PM MST, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
247 PM MDT Sat Apr 11 2020
.SHORT TERM...(This evening through Sunday)
Issued at 247 PM MDT Sat Apr 11 2020
Only significant change to the previous forecast package this
cycle was to lower expected snow total amounts through tomorrow along
the Colorado border Cheyenne east into Nebraska a bit based on
consensus/trends seen in the higher resolution models and to
adjust the Winter Weather Advisory Cheyenne east to Sidney to end
at noon Sunday versus 6 PM given lesser snow totals and less
banded heavier precipitation rates during the day tomorrow.
Otherwise, we still expect the stronger forcing in the area that
will see the deep cold air faster across our northern zones behind
the front tonight, with some 6 to 8 inches expected several areas
in Converse and Niobrara counties with higher totals also
stretching east along the Pine Ridge into the northern Nebraska
Panhandle through tomorrow. Higher resolution models also point to
less snow in the Platte River Valley from Torrington southeast
into the central Nebraska Panhandle, but areas in the Wildcat
Hills as well as other areas could see 3 to 5 inches of snow
through noon Sunday, so left the Advisory going in these areas. We
should see the main part of the system moving out during the day
tomorrow with a cold Sunday night on tap.
.LONG TERM...(Sunday night through Saturday)
Issued at 247 PM MDT Sat Apr 11 2020
Generally cool and unsettled conditions will persist over the CWA
through Thursday with a large upper trough over much of North
America, though it weakens and shifts eastward late in the period.
Several disturbances will rotate around the upper trough and
across the CWA bringing some snow showers mainly over and around
the mtns, with the most significant impulse looking to pass across
late Weds into Thursday. The upper pattern then transitions to a
more westerly upper flow allowing for some warming to return to
close out the week.
&&
.AVIATION...(For the 00Z TAFS through Sunday afternoon)
Issued at 545 PM MDT Sat Apr 11 2020
A strong cold front for this time of the year will continue to push
southward into the I-80 corridor this evening and eventually into
Colorado tonight. Widespread rain/snow mix is expected to develop
over the next few hours and quickly change over to snow in the
higher elevations, with a slower change over across most of western
Nebraska. Can not rule out a few lightning strikes ahead of this
front until 03z. IFR conditions will prevail after 03z to 06z
Sunday through 18z Sunday.
HAZARDS/WEATHER TRENDS: Slight chance of thunder (10 to 15 percent)
across the eastern high plains until 02z. KCDR is the only terminal
reporting IFR conditions and off/on light snow at 00z, and that will
continue through tonight with LIFR probable. VFR conditions across
the rest of the area will gradually deteriorate to MVFR through
02z. Snow and low VIS and CIGS will develop later this evening
between 02z to 08z for southeast Wyoming and the rest of the western
Nebraska panhandle. KRWL and KLAR may see only occasional snow
showers with flight conditions fluctuating between MVFR and VFR
through most of the night.
&&
.FIRE WEATHER...
Issued at 247 PM MDT Sat Apr 11 2020
Still not expected much for any fire weather concerns at this
time for the next several days as moisture levels will be on the
increase with a passing winter storm system. in fact, an unsettled
and cold/snowy week is still expected through the extended forecast
period.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Storm Warning from 6 PM this evening to 6 PM MDT Sunday
for WYZ101>103.
Winter Weather Advisory from 10 PM this evening to 6 PM MDT
Sunday for WYZ104>108-110.
Winter Weather Advisory from midnight tonight to noon MDT Sunday
for WYZ118-119.
Winter Weather Advisory from midnight tonight to 6 PM MDT Sunday
for WYZ112-114-116-117.
NE...Winter Storm Warning from 6 PM this evening to 6 PM MDT Sunday
for NEZ002-095.
Winter Weather Advisory from 10 PM this evening to 6 PM MDT
Sunday for NEZ003-019>021-096.
Winter Weather Advisory from midnight tonight to noon MDT Sunday
for NEZ054-055.
&&
SHORT TERM...JG
LONG TERM...RE
AVIATION...TJT
FIRE WEATHER...JGHazardous weather outlook, Apr 11, 2:17 PM MST, 2 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
317 PM MDT Sat Apr 11 2020
NEZ003-019>021-054-055-096-WYZ104>108-110-112-114-116>119-122130-
Box Butte-Scotts Bluff County-Banner County-Morrill-
Kimball County-Cheyenne-South Sioux-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-North Snowy Range Foothills-
Sierra Madre Range-Snowy Range-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
317 PM MDT Sat Apr 11 2020
This hazardous weather outlook is for portions of panhandle
Nebraska...western Nebraska...south central Wyoming and southeast
Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Winter Weather Advisories begin this evening and continue into
much of Sunday. It will be much colder with widespread snow and
total snow accumulations of 1 to 4 inches, with a few spots
receiving 5 inches. Blustery north winds will produce cold wind
chill temperatures.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
Winter Weather Advisories continue for much of Sunday. Widespread
snow will continue early on Sunday with cold temperatures and
blustery north winds.
.Spotter information statement...
Spotters are encouraged to report all snow totals to the National Weather
Service.
NEZ002-095-WYZ101>103-122130-
Dawes-North Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-
317 PM MDT Sat Apr 11 2020
This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming and southeast Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Winter Storm Warnings are in effect tonight and Sunday. Heavy snow
is expected with total snow accumulations of 6 to 8 inches, with
9 to 12 inches for the North Laramie Range. Blustery north winds
will produce cold wind chill temperatures.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
Winter Storm Warnings continue for Sunday. Widespread snow will
continue on Sunday with cold temperatures and blustery north
winds.
.Spotter information statement...
Spotters are encouraged to report all snow totals to the National Weather
Service.
WYZ109-111-113-115-122130-
Central Carbon County-Southwest Carbon County-
Upper North Platte River Basin-Laramie Valley-
317 PM MDT Sat Apr 11 2020
This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Widespread snow will develop tonight and continue for much of
Sunday. Blustery north winds will produce cold wind chill
temperatures.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
Widespread snow will continue for much of Sunday with total snow
accumulations of 1 to 3 inches. Temperatures will remain cold with
blustery north winds on Sunday.
.Spotter information statement...
Spotters are encouraged to report all snow totals to the National Weather
Service.
Rubin
Heavy Snow, North Sioux
- When
- April 11, 5:00 PM MST to April 12, 4:43 AM MST
- Where
- North Sioux forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.488, -103.759 (the zone’s center; the record gives no point)
Observer HRNN1 located nine miles west-southwest of Harrison measured a snowfall total of 6.0 inches.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, April 11 to 12, 20202 injured · $11 million · EF1 · 23 events
- Tornado and Hail in Texas, April 11 to 12, 2020$360,000 · EF0 · 29 events
- Dust Storm and Strong Wind in Washington, April 11, 20209 injured · $3,000 · 4 events
- Tornadoes and Hail in Texas, April 11 to 12, 2020EF1 · 19 events
- Flash Flood and Hail in Kansas, April 11 to 12, 20202.5 in hail · 34 events
- Winter Storm and Winter Weather in South Dakota, April 11 to 12, 202024 events
- Winter Storm and Winter Weather in South Dakota, April 11 to 12, 202024 events
- Hail and Damaging Wind in Oklahoma, April 11, 20202.75 in hail · 23 events
- Damaging Winds and Lightning Strike in Idaho, April 11, 2020$17,000 · 56 kt wind · 10 events
- Winter Storm and Heavy Snow in Montana, April 11 to 12, 202012 events
- Hail in Kansas, April 11, 20202.75 in hail · 11 events
- Winter Storm in Wyoming, April 11 to 12, 20207 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 878699.